Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2005, 11:55 AM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 11:55 AM CDT (16:55 UTC)
- Expired
- Aug 6, 2005, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The St Louis radar (KLSX), 178 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 061700 FFWSGF MOC203-062300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 AM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 600 PM CDT. * AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO THREE INCHES OF RAIN HAD FALLEN ACROSS NORTHERN SHANNON COUNTY SINCE 10 AM. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY ACROSS MUCH OF SHANNON COUNTY. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE AREAS BETWEEN EMINENCE...ROUND SPRING...AND AKERS...AND ALONG TRIBUTARIES INTO THE CURRENT RIVER. SIGNIFICANT RISES ARE ALSO LIKELY ON THE CURRENT RIVER. BOATERS AND CAMPERS ALONG THE CURRENT RIVER AND ITS TRIBUTARIES SHOULD BE ALERT FOR RISING WATER LEVELS...AND BE PREPARED TO SEEK HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3740 9120 3689 9126 3691 9164 3740 9163 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 062013 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT SAT AUG 6 2005 MOC203-062300- SHANNON MO- 310 PM CDT SAT AUG 6 2005 ...FLASH FLOOD WARNING CONTINUES FOR SHANNON COUNTY UNTIL 600 PM CDT... AT 3 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA. HOWEVER LIGHT RAIN CONTINUED ACROSS SHANNON COUNTY. DOPPLER RADAR ESTIMATED RAINFALL TOTALS OF 2 TO 5 INCHES SINCE 8 AM ACROSS MUCH OF NORTHERN AND CENTRAL SHANNON COUNTY. ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL WILL CONTINUE...AND CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE AREAS BETWEEN EMINENCE...ROUND SPRING...AND AKERS...AND ALONG TRIBUTARIES INTO THE CURRENT RIVER. SIGNIFICANT RISES ARE ALSO LIKELY ON THE CURRENT RIVER. BOATERS AND CAMPERS ALONG THE CURRENT RIVER AND ITS TRIBUTARIES SHOULD BE ALERT FOR RISING WATER LEVELS...AND BE PREPARED TO SEEK HIGHER GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 3740 9120 3689 9126 3691 9164 3740 9163 $$ FOSTER
000 WGUS73 KSGF 062259 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 PM CDT SAT AUG 6 2005 MOC203-062309- SHANNON MO- 559 PM CDT SAT AUG 6 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SHANNON COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3740 9120 3689 9126 3691 9164 3740 9163 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:28 AM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Aug 6, 2:28 AM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT SAT AUG 6 2005 .DISCUSSION... POSITIVELY TILTED SHORTWAVE CONTINUES TO GRADUALLY SHIFT SOUTH TOWARD THE OZARKS WHILE SHOWING INDICATIONS OF SHEARING OUT WITH TIME. THIS FEATURE HAS AN ASSOCIATED JET STREAK...ALONG WITH A BAND OF UPPER LEVEL DRY AIR NORTH OF THE SHEAR AXIS. THERE ARE A COUPLE OF COMPONENTS WITHIN THE JET STREAK THAT ARE CAUSING THE ETA AND GFS TO GENERATE QPF. PROFILERS AND UPPER AIR OBS INDICATE A SPEED MAX THAT EXTENDS FROM CENTRAL ILLINOIS UP INTO NEW ENGLAND...WHILE A SECONDARY SPEED MAX IS POSITIONED ACROSS THE HIGH PLAINS. THE ETA DEVELOPS A DIVERGENCE MAXIMUM OVER SOUTHERN MISSOURI...WHICH IN TURN GENERATES QPF THROUGH TONIGHT AND EARLY TOMORROW MORNING. WILL PARTIALLY BUY INTO THIS SOLUTION AS NOCTURNAL CONVECTION CONTINUED INTO A GOOD PORTION OF THE EVENING...AND NOW REDEVELOPING IN A FEW AREAS OF CENTRAL AND SOUTH CENTRAL MISSOURI. THEREFORE...ADJUSTED POPS TO ACCOUNT FOR THIS UPPER FORCING...WITH CHANCE POPS ALONG AND SOUTH OF INTERSTATE 44...AND SLIGHT CHANCES TO THE NORTH INTO THIS EVENING. UPPER LEVEL DRY AIR WILL PROGRESS THROUGH THE REGION LATE THIS EVENING AND SHOULD LIMIT RAIN CHANCES FOR SUNDAY. AS A MATTER OF FACT...I WENT AHEAD AND PULLED ALL RAIN CHANCES FOR SUNDAY AS PWATS ARE EXPECTED TO FALL TO AROUND 1.30 INCHES. WOULDNT BE SURPRISED IF A COUPLE SHOWERS DEVELOPED NEAR THE ARKANSAS - MISSOURI STATE BORDER DURING THE AFTERNOON...BUT AREAL COVERAGE DOESNT WARRANT ANY MENTION OF POPS THROUGH SUNDAY. BY MONDAY...BOTH THE ETA AND GFS AGREE ON BRINGING BULK MOISTURE NORTH INTO SOUTHERN MISSOURI. WITH MID LEVEL R.HS INCREASING TO 50% OR ABOVE...AFTERNOON PULSERS ARE A GOOD BET. INTRODUCED SOME POPS IN FOR AREAS ALONG AND SOUTH OF I-44. UPPER LEVEL RIDGE BECOMES STRONG ACROSS THE SOUTHERN HALF OF THE LOWER 48 AS WE HEAD INTO THE NEXT WEEK. FLOW BECOMES WEAK WITH THE PRIMARY STORM TRACK CONFINED ACROSS CANADA. MODELS ARE NOW BACKING OFF WITH BRINGING AN UPPER SHEAR AXIS ACROSS THE CENTRAL PLAINS...AS PREVIOUSLY SUGGESTED. THEREFORE WILL LEAVE POPS OUT OF THE FORECAST BEYOND MONDAY. TEMPERATURES WILL INCREASE BACK INTO THE MID 90S ON A DAILY BASIS THROUGH NEXT WEEK. && .AVIATION... SCATTERED LOW AND MID LEVEL CLOUD COVER WILL CONTINUE THROUGH TODAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY...HOWEVER...AREAL COVERAGE WILL LIKELY REMAIN ISOLATED TO SCATTERED...AND LEFT THUNDER OUT OF THE JOPLIN AND SPRINGFIELD TERMINAL AERODROME FORECASTS. LIGHT NORTHEAST WINDS WILL PERSIST THROUGH MUCH OF THE 24 HOUR FORECAST PERIOD. AREAS OF FOG MAY DEVELOP OVER SOUTH CENTRAL MISSOURI...AFFECTING THE WEST PLAINS AIRPORT. VISIBILITIES MAY DROP TO VALUES APPROACHING IFR THROUGH 12Z THIS MORNING NEAR WEST PLAINS. OTHERWISE...VISIBILITIES SHOULD REMAIN VFR FOR JOPLIN AND SPRINGFIELD...UNLESS A STORM OR TWO DEVELOPS NEAR THE AIRPORTS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Aug 6, 5:53 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT SAT AUG 6 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 553 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH...CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAIN. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND EARLY THIS AFTERNOON ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ISOLATED SEVERE THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM EMINENCE TO WILLARD TO JOPLIN MISSOURI LATE THIS MORNING AND THIS AFTERNOON. DISCUSSION: A MOIST AIRMASS IN PLACE OVER THE REGION WILL BECOME UNSTABLE TODAY WITH DAYTIME HEATING. A WEAK UPPER LEVEL DISTURBANCE WILL AID IN DEVELOPING THIS ACTIVITY...AND MAY ALSO ENHANCE THE INTENSITY OF STORM UPDRAFTS. THE ENVIRONMENT WILL BE CONDUCIVE FOR MICROBURSTS CAUSING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS MOISTURE TRAVELS NORTH BACK INTO SOUTHERN MISSOURI. AFTERNOON DESTABILIZATION MAY BE SUFFICIENT FOR MORE STORMS CAUSING ISOLATED MICROBURSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 6, 9:42 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0942 AM CDT SAT AUG 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 NW FORSYTH 36.69N 93.13W
08/05/2005 TANEY MO PUBLIC
SEVERAL SMALL TREES, 8 IN DIAMETER FELL ACROSS NORTHERN
PORTIONS OF FORSYTH AROUND 230 PM. SEVERAL OTHER
DOWNBURST WINDS CONTRIBUTED TO TREES DOWNED BETWEEN 245
AND 3 PM.
0250 PM TSTM WND DMG 3 E BRANSON 36.65N 93.17W
08/05/2005 TANEY MO LAW ENFORCEMENT
TREES BLOWN OVER ON HIGHWAY T
0345 PM TSTM WND DMG THEODOSIA 36.58N 92.68W
08/05/2005 OZARK MO PUBLIC
THEODOSIA MARINA HAD SEVERAL TREES DOWNED, APPROXIMATELY
10 IN DIAMETER, PLUS A MARINA ROOF WAS BLOWN DOWN
BETWEEN 345 AND 4 PM.
0355 PM TSTM WND GST THEODOSIA 36.58N 92.68W
08/05/2005 60 MPH OZARK MO FIRE DEPT/RESCUE
0500 PM TSTM WND GST NIXA 37.05N 93.30W
08/05/2005 40 MPH CHRISTIAN MO PUBLIC
SEVERAL REPORTS OF SMALL LIMBS BLOWN DOWN BETWEEN NIXA
AND SPARTA. LARGEST LIMBS WERE APPROXIMATELY 5 IN
DIAMETER WITH ESTIMATED WINDS OF 40 TO 50 MPH.
0545 PM TSTM WND GST 2 S SPRINGFIELD 37.17N 93.30W
08/05/2005 40 MPH GREENE MO LAW ENFORCEMENT
SEVERAL SMALL TREE LIMBS DOWNED ACROSS SOUTHERN PARTS OF
SPRINGFIELD, SOUTH TOWARD THE CHRISTIAN COUNTY LINE
BETWEEN 545 AND 645 PM. ESTIMATED WIND SPEEDS OF 40 TO
50 MPH ALONG WITH MINOR FLOODING ALONG BATTLEFIELD ROAD,
REPUBLIC ROAD, AND SEVERAL OF THE SECONDARY ROADS
BETWEEN THE CHRISTIAN COUNTY LINE AND SOUTH SPRINGFIELD.
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:16 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 9:29 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Aug 6, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 68 min |
| Aug 6, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 65 min |
| Aug 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| Aug 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.